Hallucinations, Help

My husband started having hallucinations about 2 or 3 weeks ago, he had been put on a new cardiac pill and we looked it up and thought that was it, he stopped taking them and it eased up but did not go away.

In the past few days he has been having more and more vivid.

I am wondering if any of you have this with your PD rather than the medicines and if so what if anything can be done about it.

He takes stelevo 75 four times a day, this has not changed for about 4 to 5 years now.

9 Replies

oldestnewest
  • Hallucinations can be a feature of PD. Be sure to tell your Neorologist about this development at your next appointment.

  • What is the name of the cardiac drug?

  • Is the new cardiac pill atenolol by any chance?

  • No but he does take atenolol. Also since I wrote this he has been hospitalized for it, but he is coming home today even though they don't know what is causing it and he is still seeing bugs everywhere. They did a bunch of tests, still no clear reason nor stopping the ongoing hallucination. He is beside himself This is a huge change for him.

  • look up my replies. we used 1000mg niacin (not niacinamide) 3x a day and after 6 months of hellacious halucinations and my threats to call the police, the hallucinations stopped overnight with the niacin. google abram hoffner who treated hallucinations with this dose. its also good for heart. docs often freak at this idea and say it can hurt the liver but taking liver levels to determine that will let you know if this is happening.....besides, how much worse can all those drugs be doing? we had to keep it up for six months until the offending med eventually exited his body. i know it was the niacin because whenever i ran short and didn't give the full dose, there were the shadows, the dog in the corner, the person disappearing around the corner and the bugs.

    hoffner gives a perfectly clear explanation and picture of why hallucinations occur....adrenalin changes to adrenachrome which has a chemical picture looking almost exactly like LSD. the body interprets it as LSD. i personally believe that the same happens but worse with PD as dopa changes to dopachrome and so on. hope this helps. i tell every doc this and they are amazed and congratulations are always offered for tracking it down.

    i don't know if anyone knows whether the hallucinations are due to the actual disease or the drugs given to treat the disease. in our case, there was no doubt it was the drugs causing them.

  • Donzim

    Was was the drug your loved one was on that gave him hallucinations? My Ron is having terrible ones the last few days, and is on the Exelon patch and Sinemet. Thank you!

  • stalevo has entacapone in it that is known to cause hallucinations. If he could change to Xadago and then sinemet a few times a day the problem will go away.

  • I know someone who was on 3000 mg (in divided doses) of niacin hexanicotinate per day according to Abram Hoffer's treatment for hallucinations. Unfortunately, for that person the treatment didn't work. Niacin acts like a methyl sponge and works well for overmethylated people, however, may not work for undermethylated. Whole blood histamine is supposed to be indicator of methyl status (high histamine - undermethylated and low histamine - overmethylated). There is also a niacin flush test, not sure though how accurate it is - take 50 mg of nicotinic acid and if it makes you flush you have high histamine levels. You should do this first thing in the morning to avoid any intereference from supplements you take or at least on empty stomach between meals. There are also different kinds of niacin that the person needs to get educated on before starting treatment (extended release form can cause liver damage). Look up Hoffer's protocol - start with the low dose first and increase gradually.

  • Well he is out of the hospital and no better in fact he is worse, much more out of it, He is now on a pyscotriptic drug but very low dose. He is still hallucinating all the time and talking in his sleep if you can call it sleep, and talking about nonsense and things when he is awake. in the hospital they did not give him his Stalevo until the second day late in the day, so he was effectively without it for at least 24 hours. they also did not feed him or give him his insulin,[he is diabetic] for about 24 hours and then only once.

    anyway he is worse and we are now trying to deal with it all at home. All of it came on so suddenly. It is very scary and stressful, I have a heart condition, and diabetes and some other things and the stress is making me have chest pains and other symptoms.

    I don't know what we will do if this turns out to be the new normal.

You may also like...